Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 21, 2018, 4:21 PM CST for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 4:21 PM CST (22:21 UTC)
- Expired
- Feb 21, 2018, 7:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -344 m²/s²
- 0-3 km storm-relative helicity
- -200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WGUS54 KLZK 212221
FFWLZK
ARC041-043-079-220115-
/O.NEW.KLZK.FF.W.0009.180221T2221Z-180222T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
421 PM CST WED FEB 21 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Desha County in southeastern Arkansas...
Drew County in southeastern Arkansas...
Lincoln County in southeastern Arkansas...
* Until 715 PM CST
* At 420 PM CST, Doppler radar indicated heavy rain across the
warned area. Also, an area of moderate to heavy rainfall extended
to the southwest and into Louisiana, and this will continue to
move up and into southeast Arkansas over the next several hours.
With additional heavy rainfall expected, flash flooding is likely
to occur.
* Some locations that will experience flooding include...
Monticello... Dumas...
Dermott... Star City...
Rosedale... Rohwer...
Gould... Wilmar...
Grady... Arkansas City...
Mitchellville... Tillar...
Watson... Winchester...
Whitefield... Plantersville...
Lucca Landing... McGehee...
Woodville... Douglas...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3396 9097 3397 9109 3378 9099 3378 9114
3368 9103 3370 9121 3360 9113 3352 9125
3359 9145 3339 9146 3340 9199 3409 9195
3407 9173 3417 9171 3409 9160 3408 9145
3395 9135 3394 9115 3411 9114 3409 9087
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 3:25 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 21, 3:25 PM CST, 56 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 325 PM CST Wed Feb 21 2018 .Near Term...Late This Afternoon and Tonight Cold fnt was to the S of the FA this aftn, situated over Nrn LA. Copious amounts of moisture/lift cont to advect acrs the region, resulting in widespread rain over much the FA. Temps held fairly steady with 30s over N AR, with 40s/lower 50s elsewhere. Main concern thru tngt wl be the contd rain chances, and threat of flooding. Radar data cont to suggest mainly light to moderate rain wl cont ovr much of the area tngt. Conds have turned more to an areal flood threat, although flash flooding potential still exists. Thus, have kept flood watch in place for primarily the SE half of the area into Thu mrng. With sfc temps hovering close to freezing, cannot rule out some light freezing rain this evening over part of N-Central AR. Still not expecting any sig ice accumulation, so have opted not to issue any headlines. Wl cont to monitor trends this evening though. && .Short Term...Thursday Through Saturday A nearly stationary boundary located just to the south and southeast of the forecast area is expected to lift slowly to the north during this period. The focus for the heaviest rainfall is expected to also shift northward during this period. Another round for a focused excessive rainfall threat appears for late Thursday into Friday evening, as another wave of southwesterly flow energy approaches the mid south. && .Long Term...Saturday Night Through Wednesday Southwest flow will continue over Arkansas Saturday night as an upper low moves through the Plains. The southwest flow aloft will continue over Arkansas Sunday, with surface high pressure in place, but drier air will enter the area and continue into Monday. Moisture will return Tuesday night into Wednesday and rain chances will increase. Temperatures will remain near normal through the period. && .LZK Watches/Warnings/Advisories... Flood Watch through late tonight FOR Clark-Cleburne-Dallas-Faulkner- Garland-Grant-Hot Spring-Independence-Jackson-Lonoke-Montgomery- Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White-Woodruff. Flood Watch through Thursday morning FOR Arkansas-Bradley-Calhoun- Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. Near Term...44 / Short Term...55 / Long Term...51
Hazardous weather outlook, Feb 21, 2:45 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 245 PM CST Wed Feb 21 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 245 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Rest of Today and Tonight Flood and flash flood watches remain in effect for much of Arkansas. Areas of rain, heavy at times, and isolated thunderstorms will continue to affect much of central and southern Arkansas, while lowering over northern Arkansas. River levels are coming up and areas of flooding have been reported. Tonight, most of the rain will be seen over southern and the eastern half of Arkansas. Precipitation will tend to taper off or become more spotty in the northwest, also where temperatures will be around freezing some spotty winter precipitation will be possible. No accumulations are expected. In much of the south and east, rain will continue tonight, and be heavy at times. The threat for flooding will continue. Two to five plus inches of rain have fallen over much of Arkansas, and one to two more inches of rain may be seen tonight through Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Some rainfall will linger through the morning hours Thursday, mainly across southeastern portions of the area. Any rain that falls would likely only worsen expected flooding conditions. Additional heavy rainfall will return to the forecast by late Thursday through Sunday morning as the aforementioned front moves back to the north over the region. Rainfall totals across the state from Thursday through Sunday morning will likely be in the two to four inch range for many areas. As a result, the threat for widespread river and flash flooding will continue to increase throughout the week and into the weekend. Severe weather may be possible on Saturday as an upper level storm system approaches from the west. Even with well above normal temperatures expected and abundant moisture in place, certain atmospheric conditions appear to limit the severe weather threat. Be sure to monitor the latest forecast and outlooks for more information regarding this severe weather chance. .Spotter Information Statement... Flooding will continue to be a concern across Arkansas, and any significant reports are requested. Otherwise, due to a low severe weather concern, spotter activation is not anticipated through Friday. If there are severe storms, they appear most likely this weekend, and spotter activation may be required. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/67/59
In the hours before
Local storm report, Feb 21, 10:31 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN HOT SPRINGS 34.50N 93.05W
02/21/2018 M4.60 INCH GARLAND AR SOCIAL MEDIA
SINCE 7 PM 2/20/18 4.60 INCHES FELL ON CARPENTER DAM RD.
AT HOT SPRINGS
&&
51Local storm report, Feb 21, 11:19 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 N MARCHE 34.87N 92.36W
02/21/2018 PULASKI AR NEWSPAPER
STUDENTS RESCUED FROM SCHOOL BUS THAT DROVE OFF FLOODED
ROAD
&&
EVENT NUMBER LZK1800062
CROSSSpecial weather statement, Feb 21, 12:27 PM CST, 3 hours 54 minutes before
Special Weather Statement National Weather Service Little Rock AR 1227 PM CST Wed Feb 21 2018 ARZ003>005-012>014-023-212200- Boone-Marion-Baxter-Newton-Searcy-Stone-Van Buren- Including the cities of Harrison, Omaha, Lead Hill, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Norfork, Gassville, Jasper, Western Grove, Deer, Marshall, Leslie, Gilbert, Mountain View, Fox, Timbo, Allison, Fairfield Bay, Clinton, Bee Branch, and Damascus 1227 PM CST Wed Feb 21 2018 ...Light Freezing Rain Expected This Afternoon... Light freezing rain will continue this afternoon across portions of north central Arkansas. With temperatures hovering close to or just below the freezing mark, light ice accumulation will be possible. Other than a few icy patches on bridges and overpasses, widespread travel problems are not expected. There may also be a minor glaze of ice on elevated objects, especially in the higher elevations. 44
Local storm report, Feb 21, 12:59 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLOOD GLENWOOD 34.33N 93.55W
02/21/2018 PIKE AR SOCIAL MEDIA
WATER WAS OVER THE ROAD NEAR GLENWOOD, OVER A LOW WATER
CROSSING BRIDGE.
&&
51Local storm report, Feb 21, 3:45 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD GLENWOOD 34.33N 93.55W
02/21/2018 PIKE AR SOCIAL MEDIA
WATER WAS OVER THE ROAD NEAR GLENWOOD, OVER A LOW WATER
CROSSING BRIDGE.
&&
CORRECTED TIME
57Local storm report, Feb 21, 4:15 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLOOD BAUXITE 34.56N 92.52W
02/21/2018 SALINE AR AMATEUR RADIO
STORM SPOTTER REPORTS WATER FROM HURRICANE CREEK IS
COVERING SARDIS ROAD NEAR BAUXITE.
&&
EVENT NUMBER LZK1800063
COOPERThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:17 PM CST | Special Weather Statement | LZK | Garland, Montgomery | 43 min |
| Feb 20, 7:11 PM CST | Special Weather Statement | LZK | Conway, Perry, Saline | 49 min |
| Feb 20, 8:37 PM CST | Special Weather Statement | LZK | Cleburne, Independence, Stone, White | 38 min |
| Feb 21, 5:27 AM CST | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Montgomery, Perry, Pulaski and 1 more | 7 hr |
| Feb 21, 6:31 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 6:53 AM CST | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 3 hr |
| Feb 21, 7:46 AM CST | River Flood Warning | LZK | Yell | 49 hr |
| Feb 21, 8:30 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 3 more | 4 hr |
| Feb 21, 8:46 AM CST | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Feb 21, 9:21 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 10:56 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 20 days |
| Feb 21, 11:01 AM CST | River Flood Warning | LZK | White, Woodruff | 29 days |
| Feb 21, 11:59 AM CST | Areal Flood Warning | LZK | Clark, Dallas, Faulkner, Garland, Hot Spring, Montgomery and 4 more | 6 hr |
| Feb 21, 12:07 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 7 more | 6 hr |
| Feb 21, 12:15 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 2:48 PM CST | Areal Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Grant and 6 more | 15 hr |
| Feb 21, 3:04 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 3:55 PM CST | Winter Weather Advisory | LZK | Baxter, Fulton, Izard, Marion, Stone | 14 hr |
| Feb 21, 3:57 PM CST | River Flood Warning | LZK | Yell | 5 days |
| Feb 21, 5:02 PM CST | Areal Flood Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 3 more | 118 min |
| Feb 21, 5:49 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 6 more | 12 hr |
| Feb 21, 5:53 PM CST | Areal Flood Warning | LZK | Clark, Dallas, Garland, Hot Spring, Logan, Montgomery and 6 more | 6 hr |
| Feb 21, 5:56 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.